Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
NyanNyan

BP causes hyperpigmentation and makes marks darker?

Recommended Posts

I've heard from a reliable source that bp can cause hyperpigmentation? Is that really the case, can anyone here support that? It would make sense to me because although bp completely cleared my face of acne bumps, my skin tone still looks horrible and I have dark red marks, which I never got until I started using bp. I'm still on the regimen now but this has made me consider quitting it. I'm glad it clears acne, but what's the point if the minute you are clear you have to deal with more shit.

Edited by cohen888
Link to comment
Share on other sites

Dan's AHA exfoliates and brings new skin cells to the surface. It should help with hyper pigmentation.

http://www.danielkern.com/category-s/20.htm

Thanks, I actually have been using AHA, but stopped recently because I wasn't seeing much of a difference, maybe I'll use it longer this time, other then that though my question remains unanswered....

Link to comment
Share on other sites

Hey Cohen,

My derm said that BP DOES make PIH stay longer, and he is also a reliable source. I have noticed too that my red marks are taking way longer to fade than they ever did in the past now that I'm on the Regimen, BUT there are a few things to point out:

-before going on the Regimen I had the worst breakout of my whole life and dealt with zits way deeper than anything I had in the past. So, of course these red marks are going to last longer. Consider why you went on the Regimen-- maybe you were experiencing the really deep zits that leave more dramatic PIH as well.

-you WILL get new zits if you stop the Regimen. Red marks suck, but they will go away. You've heard it before, but you don't want new zits to make new red marks. It's just not worth it, at least as far as I'm concerned; red marks blow donkey balls, but it's a HELL of a lot better than having a face full of acne.

-AHA actually is good, and even if the results aren't instantly dramatic or super-fast I would definitely stick with it because it iS effective. I am extremely skeptical of topicals or other treatments for red marks because saying that it will "take a few months to start to see results" is entirely unconvincing; I mean... in a few months you'll see results because of the sheer amount of time that has passed! That said, I DO think that AHA does help with the red marks, perhaps shaving a few months or weeks off of the healing time depending on how bad your red marks are. I have had mine for about 5 months and they are just about faded. Interestingly, I have been using AHA on my back for longer than on my face (about the same severity of acne, proportionally) and those PIH have been totally gone for about a month now. Maybe that is indication that it really does speed up the process.

On a side note, I saw a pic of your face that you posted a while back and your skin looks pretty flawless to me. Honestly, you can't even notice it and I'm sure by NOW your complexion looks even better. Really evaluate your perspective and question whether or not the red marks' severity is really just in your head. I totally feel you-- mine are nearly gone and under a little makeup my skin looks flawless, but since I know EXACTLY where the red marks are and have been looking at them for months they seem a lot more obvious than they actually are. It is difficult to remind myself of that, though, and I can relate. So in the end, relax, rejoice in your lack of active acne and bite the bullet-- up the AHA to every day if you can (the burning does subside) and avoid irritating home remedies. Also, make sure to remember the sunscreen!

I hope ANY of that rambling helped.

Link to comment
Share on other sites

hotglue01 makes a really excellent point here... Most of us are our own worst critics.

It's like spending hours and hours working on drawing/painting a picture. When it's finally finished, you've spent so long analyzing it that you have it burned onto your retinas. You know every square inch of it, and you're sick of looking at it, so you can't appreciate it for its overall beauty the same way as a newcomer can.

Link to comment
Share on other sites

BP usually does cause red marks to last a little longer than usual, but you just have to think that its better that way than dealing with the active acne you'd be constantly getting without the BP.

also, AHA can really help out and even out your skin tone.

Link to comment
Share on other sites

Thanks for the replies everyone, especially hotglue that was motivating.

I'll stay on the regimen and just continue to use the AHA as suggested and try not to critic myself so much :/ . I just hope that a day will come when they're completely gone, for me and for all of you guys too still suffering with acne and red marks.

Link to comment
Share on other sites

Between BHA and AHA, which would be better for red marks?

I prefer the texture of my BHA liquid vs. the AHA gel... and find that BHA does indeed work on cystic spots. Felt one coming the other day and blasted it with BHA and BP for two nights, and amazingly it went away.

I've used BHA in the morning and AHA at night (daily) ... would that be too much?

I'm thinking of alternative BHA with AHA nightly. At this rate, I'm just so confused as to what goes on when and how often.

Am also trying to stop using BP or at least decrease usage significantly. Right now, testing BHA as a spot treatment.

Link to comment
Share on other sites

After reading this post I did an experiment with my BP in the morning. I have two really red spots from recent acne and I've been putting Duac (has BP) all over my face including those spots. For the past 2 days I haven't put any BP on those specific spots, but on everything else around them. They look significantly less red. I think not prolonging the brightness with BP let Differin fade them a lot quicker. This is hard to do if you have a lot of PIH- but try it on a few and see if it makes a difference for you?

Link to comment
Share on other sites

Guest Timehealsall

wait, so bek, differin helps to keep pimples away AND it helps fade red marks? So lets say i am currently using BP, would you suggest for me to switch to differin?

Link to comment
Share on other sites

wait, so bek, differin helps to keep pimples away AND it helps fade red marks? So lets say i am currently using BP, would you suggest for me to switch to differin?

Differin doesn't really help to keep pimples away... it kind of brings all the crap up and out of your skin. And I believe it makes them less volatile and fades marks much faster. I use Duac in the morning to kill everything that Differin brings out. HAhah. It's actually a stellar combination, I would suggest you try using both. Differin at night, and Duac in the morning :)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×